Alert archive / Virginia / Flash Flood Warnings in 2009
Flash Flood Warning 85, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Aug 5, 2009, 6:02 PM EDT for Craig County, Roanoke County, Virginia; Monroe County, West Virginia. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2009, 6:02 PM EDT (22:02 UTC)
- Expired
- Aug 5, 2009, 9:17 PM EDT
- In force
- 3 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Craig County, VA, Roanoke County, VA, Monroe County, WV
The radar
The Roanoke radar (KFCX), 50 km from the middle of the area, began a volume at 22:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 10.0 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 22 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 940 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KRNK 052202
FFWRNK
VAC045-161-WVC063-060400-
/O.NEW.KRNK.FF.W.0085.090805T2202Z-090806T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
602 PM EDT WED AUG 5 2009
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CRAIG COUNTY IN SOUTHWEST VIRGINIA
EAST CENTRAL MONROE COUNTY IN SOUTHEAST WEST VIRGINIA
NORTHWESTERN ROANOKE COUNTY IN WEST CENTRAL VIRGINIA
* UNTIL MIDNIGHT EDT.
* AT 558 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A THUNDERSTORM MOVING SLOWLY OVER THE WARNED
AREA. CRAIG CREEK...MCAFEES RUN AND MEADOW CREEK WILL BE PRONE TO
FLOODING.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PAINT
BANK...NEW CASTLE AND CRAIG SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN THE
WARNED AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
EXCESSIVE RUNOFF FROM THESE STORMS WILL CAUSE FLASH FLOODING OF
CREEKS AND STREAMS...ROADS AND ROADSIDE CULVERTS. THE HEAVY RAIN
COULD ALSO CAUSE ROCK AND MUDSLIDES.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.
&&
LAT...LON 3750 8000 3745 8004 3742 8008 3740 8005
3738 8006 3728 8024 3731 8026 3734 8026
3753 8047 3762 8016 3760 8013 3762 8009
$$
KM2 follow-up statements
000
WGUS71 KRNK 052302
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
702 PM EDT WED AUG 5 2009
VAC045-161-WVC063-060400-
/O.CON.KRNK.FF.W.0085.000000T0000Z-090806T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CRAIG VA-MONROE WV-ROANOKE VA-
702 PM EDT WED AUG 5 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT FOR
NORTHWESTERN ROANOKE...EASTERN MONROE AND CRAIG COUNTIES...
AT 700 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE MORE RAINFALL MOVING INTO THE WARNED AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PAINT BANK...
NEW CASTLE AND CRAIG SPRINGS
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF AN INCH ARE POSSIBLE IN THE WARNED
AREA.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 3750 8000 3745 8004 3742 8008 3740 8005
3738 8006 3728 8024 3731 8026 3734 8026
3753 8047 3762 8016 3760 8013 3762 8009
$$
KM000
WGUS71 KRNK 060117
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
917 PM EDT WED AUG 5 2009
VAC045-161-WVC063-060127-
/O.CAN.KRNK.FF.W.0085.000000T0000Z-090806T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CRAIG VA-MONROE WV-ROANOKE VA-
917 PM EDT WED AUG 5 2009
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHWESTERN
ROANOKE...EASTERN MONROE AND CRAIG COUNTIES...
HEAVY RAIN HAS ENDED OVER THE WARNED AREA...THUS THE FLASH FLOOD
WARNING HAS BEEN CANCELLED.
LAT...LON 3750 8000 3745 8004 3742 8008 3740 8005
3738 8006 3728 8024 3731 8026 3734 8026
3753 8047 3762 8016 3760 8013 3762 8009
$$
KMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Aug 5, 4:11 PM EDT, 1 hour 51 minutes earlier.
Area forecast discussion, Aug 5, 4:11 PM EDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 411 PM EDT WED AUG 5 2009 .SYNOPSIS... A COLD FRONT EXTENDED FROM THE NEW ENGLAND ACROSS THE OHIO VALLEY TO THE MID MISSISSIPPI VALLEY. THIS FRONT WILL MOVE SLOWLY SOUTHEAST THROUGH THE MID ATLANTIC REGION TONIGHT AND THURSDAY AND WILL BE APPROACHING THE COAST BY THURSDAY AFTERNOON. HIGH PRESSURE WILL BUILD INTO THE REGION BEHIND THE FRONT AND WILL BE CENTERED OVER WEST VIRGINIA FRIDAY MORNING. && .NEAR TERM /THROUGH THURSDAY/... A SERIES OF SHORT WAVES ACROSS THE TENNESSEE VALLEY WILL CROSS THROUGH THE FORECAST AREA TONIGHT AND THURSDAY MORNING. THE AIRMASS OVER THE COUNTY WARNING AREA IS UNSTABLE AND VERY MOIST SO THE THREAT OF STRONG TO SEVERE STORMS AND VERY HEAVY RAIN WILL CONTINUE UNTIL THE FRONT GOES THROUGH ON THURSDAY. MUCH OF THE GUIDANCE HAS THE SURFACE AND 850 MB COLD FRONT EAST OF THE COUNTY WARNING AREA BY 18Z THURSDAY. SOME OF DRIER AIR EVEN STARTS WORKING IN TO THE NORTHWEST COUNTY WARNING AREA THURSDAY MORNING. PATCHY FOG HAS BEEN ADDED EARLY THURSDAY BUT UNTIL THEN OVERNIGHT TEMPERATURES WILL BE MILD. && .SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY/... ON THURSDAY NIGHT THROUGH FRIDAY NIGHT THE UPPER LEVEL TROF AXIS MOVES JUST OFF THE EAST COAST. AT THE SURFACE HIGH PRESSURE BUILDS INTO THE AREA BEHIND THE FRONT AND WILL BE CENTERED OVER WEST VIRGINIA AT 12Z FRIDAY. MODELS ARE SHOWING SLIGHTLY COOLER 850 MB TEMPERATURES...IN THE +12 TO +14 RANGE...SO OVERNIGHT LOWS ON THURSDAY NIGHT WILL BE BACK DOWN IN THE 50S FOR MUCH OF THE AREA WEST OF THE BLUE RIDGE. THERE IS A POSSIBILITY OF AN MCS TYPE SYSTEM TRACKING SOUTHEAST DOWN THE WARM FRONT. EVEN IF WHATEVER SYSTEM DEVELOPS OR TRACKS THROUGH THE OHIO VALLEY FRIDAY NIGHT WEAKENS AS IT APPROACHES...THERE SHOULD BE ENOUGH WARM AIR ADVECTION AND LIFT OVER THE WARM FRONT ON SATURDAY FOR A BAND OF SHOWERS AND THUNDERSTORMS...MAINLY ACROSS THE NORTH AND NORTHEAST PART OF THE COUNTY WARNING AREA. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... AS 500 MB HEIGHTS RISE...THE SURFACE WARM FRONT MOVES WELL EAST OF THE FORECAST AREA. HAVE SLIGHTLY INCREASED HIGHS TEMPERATURES ON SUNDAY BASED ON THE LATEST MAV GUIDANCE. MOST ENSEMBLE DATA AS WELL AS THE CANADIAN AND GEFS HAVE TEMPERATURES AROUND +20 ON SUNDAY. THE UPPER RIDGE BEGINS TO FLATTEN BY TUESDAY. AS THE RIDGE WEAKENS AND HIGH PRESSURE MOVES EAST...RETURN FLOW AROUND THE HIGH BEGINS TO BRING BACK MOISTURE AND LIFT. THE CHANCE OF DIURNAL SHOWERS AND THUNDERSTORMS INCREASES EACH DAY THROUGH THE END OF THE FORECAST PERIOD. && .AVIATION /20Z WEDNESDAY THROUGH MONDAY/... LATEST VIS SAT IMAGERY SHOWS MOSTLY SUNNY SKIES ACROSS THE RNK CWA. CONVECTIVE CLOUDS BEGINNING TO DEVELOP ACROSS THE HIGHER TERRAIN OF SW VA AND ESPECIALLY NC. EXPECT CONVECTION TO FIRE AND BECOME MORE WIDESPREAD BETWEEN 17 AND 19Z AS CONVECTIVE TEMPS ARE REACHED AND AS THE MID LEVEL SHORT WAVE OVER E KY MOVES E AND PROVIDES FORCING FOR ASCENT. MAINLY VFR/MVFR CONDITIONS EXPECTED THIS AFTN IN MOST SPOTS BUT CONVECTION WILL PRODUCE REDUCED VSBYS AND CIGS. CONVECTION WILL LIKELY PERSIST FOR AWHILE TONIGHT WITH THE FRONT LAGGING TO THE NW THROUGH MUCH OF THE EVENING AND SHORT WAVE TROUGH AXIS REMAINING NEAR THE SPINE F THE APPALACHIANS THROUGH MIDNIGHT. CONVECTION MAY ARRIVE IN SEVERAL WAVES UNTIL UPPER TROF SLIPS E OF THE AREA AFTER MIDNIGHT. SOME MVFR FOG EXPECTED LATE TONIGHT TOWARD DAYBREAK IN PREFERRED LOCATIONS BUT PROXIMITY TO FRONT AND FAIRLY DECENT CLOUD COVER SHOULD LIMIT ITS MAGNITUDE. ANOTHER ROUND OF AFTERNOON CONVECTION CAN BE EXPECTED E OF THE MTNS TOWARD THE END OF THIS TAF PERIOD ON THURS AFTN. LOOKING FURTHER AHEAD FROM THURSDAY INTO SUNDAY... COLD FRONT STALLS ACROSS THE REGION THRU LATE IN THE WEEK SUPPORTING CONVECTION...ESPECIALLY SOUTH AND EAST OF THE MOUNTAINS. FRONT SHOULD EVENTUALLY RETREAT NORTH DURING THE WEEKEND WITH REGION REMAINING IN A WARM AND MOIST AIRMASS SUPPORTING SCT...MAINLY AFTERNOON/EVE CONVECTION. REDUCED VSBYS AND CIGS EXPECTED IN LATE NIGHT/MORNING FOG IN PREFERRED RIVER AND VALLEY LOCATIONS. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...AMS NEAR TERM...AMS/JJ SHORT TERM...AMS LONG TERM...AMS AVIATION...JH/JB
Hazardous weather outlook, Aug 5, 4:44 PM EDT, 1 hour 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 444 PM EDT WED AUG 5 2009 NCZ001>006-018>020-VAZ009>018-022>024-032>035-043>047-058-059-WVZ044- 062045- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL- FLOYD-CRAIG-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD- AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX- CHARLOTTE-MONROE- 444 PM EDT WED AUG 5 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH THIS EVENING. SOME OF THE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS...LARGE HAIL...AND ISOLATED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NEEDED THROUGH THIS EVENING. SPOTTERS ARE ENCOURAGED TO SEND REPORTS TO OUR OFFICE. VAZ007-019-020-WVZ042-043-045-062045- TAZEWELL-ALLEGHANY VA-BATH-MERCER-SUMMERS-GREENBRIER- 444 PM EDT WED AUG 5 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Aug 5, 5:17 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
517 PM EDT WED AUG 05 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM TSTM WND GST 2 SE DOBSON 36.37N 80.70W
08/05/2009 E60 MPH SURRY NC NWS EMPLOYEE
LIMBS DOWN.
&&
WHPLocal storm report, Aug 5, 5:21 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BLACKSBURG VA
521 PM EDT WED AUG 05 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0424 PM HAIL 4 SSW MOUNTAIN LAKE 37.30N 80.58W
08/05/2009 M0.75 INCH GILES VA BROADCAST MEDIA
&&
WHPSpecial weather statement, Aug 5, 5:21 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
521 PM EDT WED AUG 5 2009
VAZ014-018-022-052215-
CRAIG VA-MONTGOMERY VA-ROANOKE VA-
521 PM EDT WED AUG 5 2009
...A STRONG THUNDERSTORM WILL AFFECT CRAIG...MONTGOMERY AND ROANOKE
COUNTIES...
AT 519 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES EAST OF
BLACKSBURG...MOVING NORTHEAST AT 15 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT FREQUENT
CLOUD TO GROUND LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN OR
SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN
A THUNDERSTORM APPROACHES.
THIS STORM WILL BE NEAR ELLISTON AROUND 530 PM...BRADSHAW AROUND 545
PM...GLENVAR AROUND 600 PM AND CATAWBA AROUND 615 PM.
LAT...LON 3744 8004 3742 8008 3740 8003 3721 7998
3716 8022 3736 8028 3746 8005
EXPERIMENTAL
DSLocal storm report, Aug 5, 5:36 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
536 PM EDT WED AUG 05 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM TSTM WND DMG 3 S BENT MOUNTAIN 37.10N 80.12W
08/05/2009 FLOYD VA LAW ENFORCEMENT
TREE REPORTED DOWN AT MILE MARKER 140 ON THE BLUE RIDGE
PARKWAY.
&&
CHENARDLocal storm report, Aug 5, 5:56 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
556 PM EDT WED AUG 05 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM TSTM WND DMG BLACKSBURG 37.23N 80.42W
08/05/2009 MONTGOMERY VA LAW ENFORCEMENT
LARGE TREE LIMBS DOWN ON ELLETT ROAD
&&
WERTLocal storm report, Aug 5, 6:01 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
601 PM EDT WED AUG 05 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND DMG 4 NNE NORTH WILKESBORO 36.22N 81.11W
08/05/2009 WILKES NC PUBLIC
80 FOOT TREE UPROOTED AND DOWN ACROSS DRIVEWAY NEAR
AIRPORT RD
&&
JJACKSONThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 5:37 AM EDT | Special Weather Statement | RNK | Bland | 38 min |
| Aug 5, 6:15 AM EDT | Special Weather Statement | RNK | Bland, Tazewell | 45 min |
| Aug 5, 1:49 PM EDT | Severe Thunderstorm Warning | RNK | Grayson | 56 min |
| Aug 5, 2:21 PM EDT | Severe Thunderstorm Warning | RNK | Grayson, Smyth | 44 min |
| Aug 5, 2:22 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Carroll, Pulaski, Wythe | 53 min |
| Aug 5, 3:09 PM EDT | Special Weather Statement | RNK | Carroll | 36 min |
| Aug 5, 3:19 PM EDT | Severe Thunderstorm Warning | RNK | Floyd, Franklin | 56 min |
| Aug 5, 3:30 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Floyd | 60 min |
| Aug 5, 3:43 PM EDT | Special Weather Statement | RNK | Bland | 32 min |
| Aug 5, 3:48 PM EDT | Severe Thunderstorm Warning | RNK | Floyd, Franklin, Montgomery, Roanoke | 36 min |
| Aug 5, 4:14 PM EDT | Severe Thunderstorm Warning | RNK | Franklin | 61 min |
| Aug 5, 4:22 PM EDT | Severe Thunderstorm Warning | RNK | Giles | 53 min |
| Aug 5, 4:32 PM EDT | Severe Thunderstorm Warning | RNK | Giles, Montgomery, Pulaski, City of Radford | 58 min |
| Aug 5, 4:35 PM EDT | Severe Thunderstorm Warning | RNK | Floyd, Franklin | 55 min |
| Aug 5, 5:14 PM EDT | Flash Flood Warning | RNK | Bland, Craig, Giles, Montgomery, Pulaski, City of Radford | 4 hr |
| Aug 5, 5:21 PM EDT | Special Weather Statement | RNK | Roanoke, City of Salem | 54 min |
| Aug 5, 5:26 PM EDT | Severe Thunderstorm Warning | RNK | Botetourt, Craig, Roanoke | 53 min |
| Aug 5, 5:33 PM EDT | Flash Flood Warning | RNK | Bland, Smyth, Tazewell, Wythe | 6 hr |
| Aug 5, 5:35 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Patrick | 55 min |
| Aug 5, 5:37 PM EDT | Severe Thunderstorm Warning | RNK | Pittsylvania | 53 min |
| Aug 5, 5:46 PM EDT | Flash Flood Warning | RNK | Smyth, Tazewell, Wythe | 6 hr |
| Aug 5, 5:50 PM EDT | Severe Thunderstorm Warning | RNK | Franklin | 55 min |
| Aug 5, 6:07 PM EDT | Special Weather Statement | RNK | Floyd | 53 min |
| Aug 5, 6:14 PM EDT | Severe Thunderstorm Warning | RNK | Franklin, Henry, Patrick, Pittsylvania, City of Martinsville | 61 min |
| Aug 5, 6:16 PM EDT | Special Weather Statement | RNK | Alleghany, City of Covington | 59 min |
| Aug 5, 6:29 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Franklin, Henry, Pittsylvania | 61 min |
| Aug 5, 6:54 PM EDT | Flash Flood Warning | RNK | Bedford, Franklin, Henry, Pittsylvania | 6 hr |
| Aug 5, 7:15 PM EDT | Severe Thunderstorm Warning | RNK | Campbell, Charlotte, Halifax, Pittsylvania, City of Danville | 75 min |
| Aug 5, 7:48 PM EDT | Special Weather Statement | RNK | City of Lynchburg | 27 min |
| Aug 5, 7:55 PM EDT | Flash Flood Warning | RNK | Campbell, Charlotte, Halifax, Pittsylvania | 6 hr |
Nearby
Flash Flood Warnings in Virginia, 2009Flash Flood Warnings in West Virginia, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.